The Annals of Applied Probability
- Ann. Appl. Probab.
- Volume 14, Number 3 (2004), 1242-1266.
Random oriented trees: A model of drainage networks
Consider the d-dimensional lattice ℤd where each vertex is “open” or “closed” with probability p or 1−p, respectively. An open vertex v is connected by an edge to the closest open vertex w such that the dth co-ordinates of v and w satisfy w(d)=v(d)−1. In case of nonuniqueness of such a vertex w, we choose any one of the closest vertices with equal probability and independently of the other random mechanisms. It is shown that this random graph is a tree almost surely for d=2 and 3 and it is an infinite collection of distinct trees for d≥4. In addition, for any dimension, we show that there is no bi-infinite path in the tree and we also obtain central limit theorems of (a) the number of vertices of a fixed degree ν and (b) the number of edges of a fixed length l.
Ann. Appl. Probab., Volume 14, Number 3 (2004), 1242-1266.
First available in Project Euclid: 13 July 2004
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Gangopadhyay, Sreela; Roy, Rahul; Sarkar, Anish. Random oriented trees: A model of drainage networks. Ann. Appl. Probab. 14 (2004), no. 3, 1242--1266. doi:10.1214/105051604000000288. https://projecteuclid.org/euclid.aoap/1089736284